|CD 4 dropping, do I start med's?
Apr 17, 2010
I was looking for some advice please.
I am 99.9% sure I contracted the virus in August 2009, I was diagnosed in November.
Here are my viral loads etc:-
NOV VL 92, 000 CD4 720 DEC VL 43, 000 CD4 620 APR VL 72, 000 CD4 450
So basically my viral load is till quite high and my CD4s are reducing. I couldn't get an appointment with my Doc last week my GP and saw another Doc who said that my results were roughly the same In April as they were in December and not to worry about changing anything yet.
As far as I an tell, though, things have changed a bit since Dec and it seems that my body, despite my best efforts (good diet, supplements, good rest, lots of support, total abstinence from drugs and even alcohol) is not doing a great job of controlling this thing.
I would just like to have some kind of interpretation of where I am at at the moment. It seems that CD4s are just going down and down. Is this normal, will it stabilise or will it even reverse and start to go up a bit? Should I consider starting med's now? Most people I know who have been diagnosed in the last couple of years have viral loads much lower than this without medications.
| Response from Dr. Holodniy
What your viral load level is off meds is a very individual thing and depends on your underlying genetics, immune system, and the viral strain you got. Your level is in the moderate range, but not the super high range. In addition, those viral load numbers are all within assay variability, and therefore there is no real difference between them. Another important number to follow is the CD4 percent. Just looking at the CD4 count one would say that a 300 cell drop in about 5 months would be significant. But if the CD4 percent has not dropped then I would be less concerned. There is some normal fluctuation in CD4 count depending on the time of day, or whether one has received a recent immunization or has another ongoing infection. There is no urgency to start meds, but if the next count reveals close to the same viral load and a further drop in CD4 count or percent, I would probably look to starting meds.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
- Groin Pain After Condom Leak Worried I Have HIV
- Itchy Balls After Touching Vagina Sign Of HIV AIDS
- Itchy Red Spots After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
- Home Remedies For Vaginal Thrush
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.